MAUDE Adverse Event Report: ESTABLISHMENT LABS S.A. FLORA TISSUE EXPANDER SMOOTHSILK; MOTIVA FLORA TISSUE EXPANDER

ESTABLISHMENT LABS S.A. FLORA TISSUE EXPANDER SMOOTHSILK; MOTIVA FLORA TISSUE EXPANDER
Catalog Number H-13-545
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Event or Problem Description
Usa.Allegedly, a patient who underwent breast reconstruction surgery presents a leak not related to rupture in one of her tissue expanders ((b)(6)).No patient demographics, such as weight, or ethnicity, were provided by the reporter.Efforts to gather additional information are ongoing, and the investigation remains in progress.
 
Additional Manufacturer Narrative
The alleged event is a risk associated with breast surgery, and there is no evidence to suggest a link between this particular implant and/or its manufacturing process and a higher risk of occurrence.The instructions for use in the directions for use were reviewed to determine if there are indications that ensure the prevention and good handling of the product.For this event, it is considered that the information is suitable for the section on surgical precautions as follows: patients should be advised that tissue expanders may deflate and require replacement surgery.Tissue-expander deflation occurs when saline solution leaks through a break or damaged shell or injection port.Rupture/deflation can occur at any time after implantation, but the likelihood increases the more prolonged the breast-tissue expander is in place.Deflation occurs immediately or progressively and is noted by the loss of size/shape of the device.Establishment labs requested the motiva flora ® te in order to test the unit to determine the most assignable cause, including but not limited to: revision and characterization of the failure, testing according to approved standards, etc.).A complete review of the dhr for lot involved was carried out, no deviation was found in the manufacturing process.Additionally, there were no indications of abnormalities in raw materials or manufacturing processes which may have affected this particular batch.Establishment labs will continue to monitor for similar complaints/trends.As part of the post market surveillance process, monitoring of the primary endpoints reported is performed to determine unfavorable trends.Per our current complaint data report, no unfavorable trends were detected on this product.No further actions are required.

Brand Name
FLORA TISSUE EXPANDER SMOOTHSILK
Common Device Name
MOTIVA FLORA TISSUE EXPANDER
Manufacturer (Section D)
ESTABLISHMENT LABS S.A.
building b-25, coyol free zone
alajuela,alajuela 20113
CS  20113
Manufacturer (Section G)
ESTABLISHMENT LABS S.A.
building b-25, coyol free zone
alajuela,alajuela 20113
Manufacturer Contact
susana hidalgo
building b-25, coyol free zone
alajuela,alajuela 20113
8003554164
MDR Report Key24512507
Report Number3012883202-2026-02018
Device Sequence Number21454223
Product Code LCJ
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberH-13-545
Device Lot Number25031568
Date Returned to Manufacturer03/02/2026
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/04/2026
Supplement Report FDA Received Date09/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale